MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

OBERDORF SYNTHES PRODUKTIONS GMBH 4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.614.124
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes kwp, mnh, mni.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the head of titanium cancellous polyaxial screw came off during cervical fusion.There was another device used to complete the procedure.The broken piece of the screw (threaded portion) successfully removed.It is unknown if there was a surgery delay.Patient outcome is unknown.This report is for one (1) 4.0mm ti cancellous polyaxial screw 24mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the head of titanium cancellous polyaxial screw came off during cervical fusion.There was another device used to complete the procedure.The broken piece of the screw (threaded portion) successfully removed.It is unknown if there was a surgery delay.Procedure outcome is successful.Patient status is stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: additional event information provided for reporting.H3, h4, h6: a review of the device history record device history lot, part number: 04.614.124, lot number: h159202, part manufacture date: 8/1/2016, manufacturing location: brandywine, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.0mm ti cancellous polyaxial screw 24mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.The raw material lots met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
08/09/2019: updated event description: it was reported that on (b)(6) 2019, the head of titanium cancellous polyaxial screw came off during cervical fusion.There was another device used to complete the procedure.The broken piece of the screw (threaded portion) successfully removed.There was a surgical delay with unknown number of minutes.Procedure outcome is successful.Patient status is stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: patient code 3191 used to capture surgery prolonged.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the cancellousscr synapse ø4.5 l24 tan (p/n 04.614.124, lot number h159202) was received at us cq.Visual inspection of the complaint device showed the tulip head, bushing, and sleeve have separated from the screw shank, and the ballhead of the screw was scuffed.This complaint is confirmed as the cancellous screw has separated into two parts.No definitive root cause could be determined based on the provided information.However, it is possible the failure happened from the insertion hole not being tapped all the way, an extreme angle of insertion, or the patient's bone being too hard for the screw to adequately function.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 04.614.124, lot number: h159202, part manufacture date: 8/1/2016, manufacturing location: brandywine, part expiration date: n/a, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.0mm ti cancellous polyaxial screw 24mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.The raw material lots met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 24MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8708207
Report Number8030965-2019-65415
Device Sequence Number1992571
Product Code NKG
UDI-Device Identifier10705034738611
UDI-Public(01)10705034738611
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.124
Device Catalogue Number04.614.124
Device Lot NumberH159202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/18/2019
08/05/2019
08/14/2019
01/16/2020
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date06/19/2019
08/12/2019
08/15/2019
01/17/2020
Patient Sequence Number1